Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 122, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 12:29 AM MDT for Stark County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2005, 12:29 AM MDT (06:29 UTC)
- Expired
- Jun 26, 2005, 1:25 AM MDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stark County, ND
The radar
The Bismarck radar (KBIS), 144 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:40 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:00 PM MDT, 11 hours 29 minutes earlier.
Area forecast discussion, Jun 25, 1:00 PM MDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SAT JUN 25 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL FOR TONIGHT THROUGH SUNDAY NIGHT. NO BIG CHANGES TO ONGOING FORECAST THROUGH TWEAKED POPS UP A BIT ESPECIALLY NORTH. AIRMASS INCREASINGLY UNSTABLE THIS AFTERNOON WITH SOME CONVECTION BEGINING IN CENTRAL MT. SURFACE TROUGH THROUGH CENTRAL TO SOUTHEAST MT WITH MSAS LIFTED INDICES AS LOW -8 OVER SOUTHWEST NORTH DAKOTA. STRONG SHORTWAVE DEPICTED WELL ON W/V IMAGERY OVER PACIFIC NORTHWEST PROGGD TO NORTHWEST NORTH DAKOTA 06Z BY NAM/GFS...SOMEWHAT FASTER AND WEAKER ON NGM. WEAK CAP LINGERS OVER CENTRAL NORTH DAKOTA SO CONVECTION WILL LIKELY NEED TO WAIT FOR STORMS DEVELOPING OVER HIGHER TERRAIN AND ALONG SURFACE TROUGH IN MONTANA. SURFACE TROUGH MOVES TO MONTANA/DAKOTAS BORDER BY 06Z TONIGHT AND TO CENTRAL NORTH DAKOTA OVERNIGHT WITH ANOTHER CHANCE OF POSSIBLY SEVERE CONVECTION DEVELOPING ON SUNDAY. HIGH AND STABLE HIGH PRESSURE OVER ALL BUT SOUTHERN AND FAR WESTERN PORTIONS CWA MONDAY. TUEDAY AND WEDNESDAY GFS SLIDES MID LEVEL LOW ALONG CANADAIN BORDER AND BROAD AREA WEAK LOW PRESSURE TO NORTHERN PLAINS FOR CHANCE POPS AGAIN. .LONG TERM... UPPER LEVEL TROUGH MOVES INTO THE REGION WEDNESDAY EXITING THE REGION OVERNIGHT WEDNESDAY. THIS WILL BRING A CHANCE OF CONVECTION TO THE AREA. THIS WILL BE FOLLOWED BY BUILDING HIGH PRESSURE RIDGE THURSDAY AND FRIDAY ENDING PRECIPITATION ACROSS THE REGION. TEMPERATURES WILL REMAIN SEASONAL TO SLIGHT ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/RGT
Hazardous weather outlook, Jun 25, 4:16 AM MDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 516 AM CDT SAT JUN 25 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261016- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 516 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TODAY AND MOVE SLOWLY EAST. MODERATE SOUTHERLY WINDS WILL TRANSPORT UNSTABLE AIR INTO THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 25, 11:13 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1213 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST POWERS LAKE 48.56N 102.64W
06/26/2005 59 MPH BURKE ND PUBLIC
&&
SWICHELocal storm report, Jun 26, 12:15 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 1 S TOLLEY 48.72N 101.83W
06/26/2005 1.75 INCH RENVILLE ND LAW ENFORCEMENT
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:56 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 64 min |
| Jun 25, 8:00 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jun 25, 9:25 PM MDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 65 min |
| Jun 25, 9:49 PM MDT | Tornado Warning | BIS | Divide, Williams | 26 min |
| Jun 25, 10:14 PM MDT | Tornado Warning | BIS | Divide, Williams | 31 min |
| Jun 25, 10:59 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jun 25, 11:26 PM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 66 min |
| Jun 25, 11:38 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jun 25, 11:46 PM MDT | Tornado Warning | BIS | Renville, Ward | 29 min |
| Jun 26, 12:11 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 26, 12:36 AM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 56 min |
| Jun 26, 1:09 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 70 min |
| Jun 26, 1:31 AM MDT | Severe Thunderstorm Warning | BIS | Pierce | 61 min |
| Jun 26, 2:23 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 52 min |
| Jun 26, 3:06 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 54 min |
| Jun 26, 3:11 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
| Jun 26, 3:59 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 61 min |
| Jun 26, 4:01 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Jun 26, 4:32 PM MDT | Flash Flood Warning | BIS | McKenzie, Mountrail | 4 hr |
| Jun 26, 4:37 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 30 min |
| Jun 26, 4:44 PM MDT | Severe Thunderstorm Warning | BIS | Renville | 61 min |
| Jun 26, 4:45 PM MDT | Tornado Warning | BIS | Grant, Morton, Sioux | 30 min |
| Jun 26, 4:52 PM MDT | Tornado Warning | BIS | Bowman | 38 min |
| Jun 26, 4:58 PM MDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 4 hr |
| Jun 26, 5:02 PM MDT | Tornado Warning | BIS | Renville, Ward | 28 min |
| Jun 26, 5:15 PM MDT | Tornado Warning | BIS | Morton, Sioux | 45 min |
| Jun 26, 5:31 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 22 min |
| Jun 26, 5:31 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger | 59 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 57 min |
| Jun 26, 5:37 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 38 min |
| Jun 26, 5:41 PM MDT | Flash Flood Warning | BIS | Bottineau, McHenry, Ward | 4 hr |
| Jun 26, 5:57 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.